Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 166, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 5, 2009, 6:22 PM CDT for Clarke County, Wilcox County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 6:22 PM CDT (23:22 UTC)
- Expired
- May 5, 2009, 6:50 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 131 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 052322
SVRMOB
ALC025-131-060015-
/O.NEW.KMOB.SV.W.0166.090505T2322Z-090506T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 PM CDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHEASTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 715 PM CDT
* AT 621 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR PINE HILL...OR ABOUT 18
MILES WEST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIMBROUGH AND ANNE MARIE BY 630 PM CDT...
LAMISON BY 640 PM CDT...
PRAIRIE...CATHERINE AND MILLERS FERRY BY 700 PM CDT...
GASTONBURG BY 705 PM CDT...
REHOBOTH...ALBERTA AND GASTONBURG BY 710 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3225 8741 3223 8737 3221 8736 3221 8732
3215 8725 3188 8758 3200 8773 3202 8763
3212 8763 3215 8761 3214 8753 3223 8753
3228 8748 3228 8743
TIME...MOT...LOC 2322Z 222DEG 18KT 3201 8759
$$3 follow-up statements
000
WWUS54 KMOB 052324
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
624 PM CDT TUE MAY 5 2009
ALC025-052334-
/O.CAN.KMOB.SV.W.0166.000000T0000Z-090506T0015Z/
CLARKE AL-
624 PM CDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...
LAT...LON 3221 8736 3221 8732 3217 8729 3215 8725
3188 8758 3195 8767 3201 8767 3202 8763
3212 8763 3215 8761 3214 8753 3223 8753
3228 8748 3228 8743
TIME...MOT...LOC 2324Z 222DEG 18KT 3202 8758
$$
ALC131-060015-
/O.CON.KMOB.SV.W.0166.000000T0000Z-090506T0015Z/
WILCOX AL-
624 PM CDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WILCOX COUNTY...
AT 624 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR KIMBROUGH...OR ABOUT
17 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KIMBROUGH AND ANNE MARIE BY 630 PM CDT...
LAMISON BY 640 PM CDT...
PRAIRIE...CATHERINE AND MILLERS FERRY BY 700 PM CDT...
GASTONBURG BY 710 PM CDT...
REHOBOTH AND ALBERTA BY 715 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3221 8736 3221 8732 3217 8729 3215 8725
3188 8758 3195 8767 3201 8767 3202 8763
3212 8763 3215 8761 3214 8753 3223 8753
3228 8748 3228 8743
TIME...MOT...LOC 2324Z 222DEG 18KT 3202 8758
$$000
WWUS54 KMOB 052337
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
637 PM CDT TUE MAY 5 2009
ALC131-060015-
/O.CON.KMOB.SV.W.0166.000000T0000Z-090506T0015Z/
WILCOX AL-
637 PM CDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL WILCOX COUNTY...
AT 634 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 9 MILES SOUTHWEST OF MILLERS
FERRY...OR ABOUT 11 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLERS FERRY...6 MILES SOUTHEAST OF PRAIRIE AND 9 MILES SOUTHEAST
OF CATHERINE BY 700 PM CDT...
9 MILES SOUTHEAST OF GASTONBURG BY 705 PM CDT...
6 MILES SOUTHEAST OF REHOBOTH AND 9 MILES SOUTHEAST OF ALBERTA BY
715 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3201 8755 3202 8755 3204 8755 3207 8754
3210 8752 3213 8751 3220 8748 3226 8745
3227 8742 3221 8736 3221 8732 3217 8729
3215 8725 3198 8745
TIME...MOT...LOC 2337Z 229DEG 17KT 3202 8746
$$000
WWUS54 KMOB 052350
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
650 PM CDT TUE MAY 5 2009
ALC131-052359-
/O.CAN.KMOB.SV.W.0166.000000T0000Z-090506T0015Z/
WILCOX AL-
650 PM CDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILCOX COUNTY IS
CANCELLED...
AT 649 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH
CENTRAL WILCOX COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3201 8755 3202 8755 3204 8755 3207 8754
3210 8752 3213 8751 3220 8748 3226 8745
3227 8742 3221 8736 3221 8732 3217 8729
3215 8725 3198 8745
TIME...MOT...LOC 2349Z 229DEG 17KT 3206 8741
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:56 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 5, 3:56 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT TUE MAY 5 2009 .SHORT TERM (TONIGHT AND WEDNESDAY)...ACTIVE SEABREEZE THIS AFTERNOON HAS KICKED OFF NUMEROUS STORMS IN A BAND NORTH OF THE I-10 CORRIDOR. ISOLATED SEVERE MULTI-CELL STORMS THIS AFTERNOON DEVELOPING IN A REGION OF MLCAPES RUNNING 3500-4000 J/KG. A PERSISTENT BACKBUILDING COMPLEX OF STORMS IS ALSO SEEN OVER THE FLORIDA PANHANDLE NORTH OF I-10 (ALONG COLLIDING OUTFLOWS) PRODUCING SOME 7 TO 9 INCHES OF RAIN AROUND THE MUNSON AREA (GETTING FLOODING REPORTS IN THAT REGION AT THIS TIME). STAY TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS THROUGH THE AFTERNOON. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY IN THE EARLY EVENING HOURS WITH THE LOSS OF INSTABILITY. WE WILL SEE MORE STORMS TOMORROW AS A COMPLEX ROLLS ACROSS NORTHERN MISSISSIPPI/ALABAMA SENDING STRONGER OUTFLOW GENERATED ACTIVITY EASTWARD ACROSS OUR INLAND COUNTIES IN THE AFTERNOON CLOSER TO THE QUASI-STATIONARY FRONTAL BOUNDARY. WE CARRY OUR HIGHEST POPS TOMORROW INLAND WITH CHANCE POPS ALONG THE COAST. AGAIN, DURING THE PERIOD OF MAX HEATING TOMORROW WE COULD SEE SOME STRONGER STORMS...PARTICULARLY NORTH OF HIGHWAY 84. /05 .LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...NO CHANGES TO THE LONGER RANGE FORECAST THIS PACKAGE. WE KEEP CHANCE POPS GOING INTO THURSDAY GIVEN A REMNANT RIBBON OF HIGHER MOISTURE SET UP ACROSS OUR AREA IN A PATTER SYNOPTICALLY FAVORED FOR SEABREEZE CONVECTION IN THE AFTERNOON. STRONGER SHORTWAVE ENERGY WILL BE PASSING WELL TO THE NORTH...SO WILL KEEP POPS IN THE SCATTERED DIURNAL CONFIGURATION THURSDAY. STILL EXPECTING A BRIEF RESPITE FROM HIGHER POPS FRIDAY INTO SATURDAY...AND LEFT THE PREVIOUS PACKAGE ALONE OF RETURNING POPS TO THE FORECAST EARLY NEXT WEEK. /05 && .MARINE...WINDS RUNNING A BIT ABOVE GUIDANCE AGAIN TODAY WITH PERIODS OF 15 TO 20 KTS FROM THE SOUTH/SOUTHWST BEING REPORTED FROM MID BAY LIGHT...MESONET SITES AROUND MOBILE BAY...AS WELL AS BUOY 42012 SOUTH OF ORANGE BEACH. SEABREEZE HAS BEEN A BIT STRONGER THAN THE MODELS WOULD SUGGEST OVER THE NEAR SHORE WATERS...AND WE KEPT THE WINDS UP THROUGH LATE TODAY AND AGAIN FOR TOMORROW OVER THE MARINE AREA. OTHERWISE...SOUTHERLY FLOW CONTINUE THROUGH LATE WEEK GIVEN RIDGE TO THE WEST AND QUASI-STATIONARY BOUNDARY WELL TO THE NORTH. /05 && .AVIATION...MOST OF THE SCATTERED STORMS WILL REMAIN CONCENTRATED NORTH OF THE COAST THROUGH EARLY EVENING...HOWEVER A SMALL BATCH OF STORMS OFF PERDIDO PASS WILL MOVE UP THROUGH THE KPNS OPERATING AREA THROUGH 00Z. WE WILL KEEP A MENTION OF THUNDERSTORMS AROUND PENSACOLA REGIONAL THROUGH 00Z. OTHERWISE...THEN WE BRING MVFR CIGS AND VSBYS (LIGHT FOG) IN FOR TONIGHT. THUNDERSTORMS TOMORROW WILL BE CONCENTRATED FARTHER INLAND...HOWEVER SCATTERED STORMS ALONG THE COAST NEAR THE TAF SITES IN THE LATE MORNING AND AFTERNOON ARE POSSIBLE. /05 && .FIRE WEATHER...A MOIST SOUTHERLY TRANSPORT FLOW WILL CONTINUE THROUGH THURSDAY WITH HIGH PRESSURE CENTERED TO THE EAST OFF THE ATLANTIC COAST AND QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL MISSISSIPPI AND ALABAMA. SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 84 69 85 / 30 50 30 40 PENSACOLA 69 83 70 84 / 30 40 30 30 DESTIN 71 80 71 81 / 30 40 30 30 EVERGREEN 65 84 67 85 / 30 60 60 50 WAYNESBORO 67 85 66 86 / 30 70 60 40 CAMDEN 65 83 67 85 / 30 70 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 5, 10:50 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT TUE MAY 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1050 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A FRONTAL BOUNDARY REMAINS NORTHWEST OF THE FORECAST AREA...WHICH KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE AS THE BEST ATMOSPHERIC INSTABILITY REMAINS ALONG AND AHEAD OF THE FRONT IN OUR AREA. STORMS WILL FILL IN WITH THE HEATING OF THE DAY. ANY SEVERE THUNDERSTORM DEVELOPMENT THAT OCCURS WILL BE ISOLATE DIN NATURE AND MAINLY NORTH OF THE COASTAL COUNTIES DURING THE AFTERNOON. LARGE HAIL AND WIND GUSTS AS HIGH AS 60 MPH WILL BE THE MAIN THREAT. THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE MID TO LATE EVENING HOURS. LATE TONIGHT...PATCHY FOG DEVELOPS WITH SOME LOCALES SEEING VISIBILITY POSSIBLY DROPPING TO LESS THAN A MILE AT TIMES. DUE TO RECENT...VERY HEAVY RAINFALL AMOUNTS OVER SOUTHEAST MISSISSIPPI...SEVERAL RIVERS THERE...WILL EXPERIENCE MINOR FLOODING IN THE NEAR TERM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS LOW ALTHOUGH A CHANCE WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, May 5, 1:35 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 135 PM CDT TUE MAY 5 2009 ALZ059-060-FLZ003-005-051915- ESCAMBIA-COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA- 135 PM CDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS CONTINUE TO FORM ALONG A SEABREEZE BOUNDARY OVER ESCAMBIA...COVINGTON...OKALOOSA AND SANTA ROSA COUNTIES... AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS FORMING OVER INLAND AREAS OF NORTHWEST FLORIDA GENERALLY NORTH OF INTERSTATE 10 FROM MILTON TO CRESTVIEW STRETCHING NORTHWARD INTO PARTS OF SOUTH CENTRAL ALABAMA...MOVING EAST AT 15 MPH. THE PRIMARY THREAT FROM THESE THUNDERSTORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 5, 2:10 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 210 PM CDT TUE MAY 5 2009 ALZ056-059-060-052000- ESCAMBIA-COVINGTON-CONECUH- INCLUDING THE CITIES OF...BREWTON... 210 PM CDT TUE MAY 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...COVINGTON AND CONECUH COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KIRKLAND...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CASTLEBERRY...NYMPH...BOYKIN AND JOHNSONVILLE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, May 5, 3:52 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD MUNSON 30.86N 86.87W
05/05/2009 SANTA ROSA FL EMERGENCY MNGR
FLOOD WATERS GETTING INTO A CHURCH ON HIGHWAY 4 AND
MUNSON HIGHWAY.
&&Local storm report, May 5, 4:23 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG MUNSON 30.86N 86.87W
05/05/2009 SANTA ROSA FL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 4 IN MUNSON.
&&Special weather statement, May 5, 4:40 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT TUE MAY 5 2009 ALZ051>053-052230- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...GROVE HILL... 440 PM CDT TUE MAY 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CULLOMBURG...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BLADON SPRINGS...SERVICE...COFFEEVILLE...WEST BEND...CHILTON AND PEACOCK THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 5, 5:06 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT TUE MAY 5 2009 ALZ051-053-052300- CLARKE-CHOCTAW- 506 PM CDT TUE MAY 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND CHOCTAW COUNTIES... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOLINGER...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR COFFEEVILLE. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CULLOMBURG...BARRYTOWN...BLADON SPRINGS AND WOMACK HILL THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:42 PM CDT | Special Marine Warning | MOB | 63 min | |
| May 5, 2:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 25 min |
| May 5, 2:45 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 45 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 41 min |
| May 5, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 21 min |
| May 5, 6:11 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.